Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 22, NWS Lake Charles, LA

March 22, 2005Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 22, 2005, 4:40 AM CST for Vernon Parish, Louisiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 22, 2005, 4:40 AM CST (10:40 UTC)
Expired
Mar 22, 2005, 5:15 AM CST
In force
35 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vernon Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 3:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2005-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1017 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2005-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1017 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KLCH 221040
SVRLCH
LAC115-221115-
/O.NEW.KLCH.SV.W.0022.050322T1040Z-050322T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
440 AM CST TUE MAR 22 2005

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VERNON PARISH IN WEST CENTRAL LOUISIANA

* UNTIL 515 AM CST

* AT 433 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  PICKERING...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
   FULLERTON BY 500 AM CST
   LACAMP BY 510 AM CST

SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.

LAT...LON 3110 9335 3093 9330 3101 9285 3126 9288

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 4:30 AM CST, 10 minutes earlier.

Area forecast discussion, Mar 22, 4:30 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 AM CST MON MAR 22 2005

.SYNOPSIS...VIGOROUS VERTICAL STACKED LOW OVER NORTH CENTRAL
OKLAHOMA EARLY THIS MORNING. ASSOCIATED SURFACE BOUNDARY ARCING
ACROSS EAST TEXAS. AHEAD OF BOUNDARY...CONVECTIVE LINE ORIENTED
NORTHEAST TO SOUTHWEST MOVING ACROSSS THE FORECAST AREA. A FEW
WARNINGS WERE ISSUED FOR OUR SOUTHEAST TEXAS COUNTIES WITH REPORTS
OF HAIL. TORNADO WATCHES IN EFFECT UNTIL 6 AM FOR SOUTHEAST
TEXAS...8 AM FOR CENTRAL...SOUTH CENTRAL AND SOUTHWEST LOUISIANA.

&&

.DISCUSSION...LOW PROGGED TO CONTINUE SLOW EASTWARD TREK. SHARPLY
DRIER AIR WILL BE PULLED INTO REGION TODAY WITH CURRENT CONVECTION
SHIFTING EAST AND NORTHEAST. NEAR ZONAL FLOW RETURNS IN WAKE OF LOW
WITH HIGH PRESSURE AT THE SURFACE. LOOKING FOR A DRY WEATHER PATTERN
THROUGH MID-WEEK. FEW SHOWERS POSSIBLE MOVING INTO THURSDAY AND
FRIDAY WITH LOW LEVEL RETURN FLOW SETTING UP. BETTER CHANCES FOR THE
WEEKEND AS ANOTHER SIGNIFICANT SHORTWAVE APPROACHES.

&&

.MARINE...A COLD FRONT MOVING ACROSS THE NORTHWEST GULF THIS MORNING
WILL BRING A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS AND FOLLOWED
BY A MODERATE OFFSHORE FLOW.

&&

.AVIATION...IFR CONDITIONS AND SCATTERED THUNDERSTORMS CAN BE
EXPECTED THIS MORNING AHEAD OF A COLD FRONT MOVING ACROSS THE REGION.
RAIN CHANCES WILL DIMINISH BY AFTERNOON AS THE FRONT EXITS EAST WITH
VFR CONDITIONS RETURNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  49  73  51  /  40  00  00  00
KBPT  77  49  72  52  /  40  00  00  00
KAEX  74  48  68  48  /  40  00  00  00
KLFT  75  50  71  50  /  40  00  00  00

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH 62 UNTIL 14Z LAZ027>033-041>045-051>055.
TX...TORNADO WATCH 60 UNTIL 12Z TXZ180>182-201-215-216.

&&

MARCOTTE
Hazardous weather outlook, Mar 21, 6:00 AM CST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CST MON MAR 21 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
221200-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ST. MARTIN-NEWTON-ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-
UPPER ST. MARTIN-VERMILION-VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST TEXAS
SOUTHWEST AND SOUTH CENTRAL LOUISIANA AND THE ADJACENT COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT
A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING MORE
NUMEROUS TONIGHT AS A COLD FRONT MOVES ACROSS THE REGION. A FEW
STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY
BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Mar 22, 1:08 AM CST, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
108 AM CST TUE MAR 22 2005

LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-220957-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON-
ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION-
VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

TORNADO WATCH NUMBER 60 HAS BEEN ISSUED FOR SOUTHEAST TEXAS. THE
WATCH WILL BE IN EFFECT THROUGH 6 AM CST. IN SOUTHEAST TEXAS THE
WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES...

TYLER...JASPER...NEWTON...HARDIN...ORANGE AND JEFFERSON.

STRONG THUNDERSTORMS HAVE NOT YET ENTERED THE AREA. A LINE OF STRONG
TO SEVERE THUNDERSTORMS WAS LOCATED AT 1 AM FROM NEAR NACOGDOCHES IN
NORTHEAST TEXAS TO WEST OF HUNTSVILLE TO BELLVILLE IN SOUTHEAST TEXAS
THE LINE WAS MOVING SOUTHEAST 20 MPH AND WILL BE MOVING INTO THE
NORTHWEST PART OF TYLER COUNTY IN SOUTHEAST TEXAS BY 230 AM.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Mar 22, 3:24 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 AM CST TUE MAR 22 2005

LAZ027>033-041>045-051>054-TXZ180>182-201-215-216-221118-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-EVANGELINE-
HARDIN-IBERIA-JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-NEWTON-
ORANGE-RAPIDES-ST. LANDRY-ST. MARY-TYLER-UPPER ST. MARTIN-VERMILION-
VERNON-
INCLUDING THE CITIES OF...WOODVILLE...PORT ARTHUR...ORANGE...
NEWTON...KOUNTZE...JASPER...BEAUMONT...OBERLIN...ABBEVILLE...
VILLE PLATTE...OPELOUSAS...NEW IBERIA...MORGAN CITY...MARKSVILLE...
LEESVILLE...LAKE CHARLES...LAFAYETTE...JENNINGS...DERIDDER...
CROWLEY...CAMERON AND ALEXANDRIA

TORNADO WATCH NUMBER 62 HAS BEEN ISSUED FOR CENTRAL...SOUTHWEST AND
SOUTH-CENTRAL LOUISIANA THROUGH 8 AM CST.

THE WATCH IS IN EFFECT FOR THE FOLLOWING PARISHES...

VERNON...RAPIDES...AVOYELLES...BEAUREGARD...ALLEN...EVANGELINE...
SAINT LANDRY...CALCASIEU...JEFFERSON DAVIS...LAFAYETTE...UPPER AND
LOWER SAINT MARTIN...CAMERON...VERMILION...NEW IBERIA...AND SAINT
MARY.

A NORTHEAST TO SOUTHWEST LINE OF STRONG TO SEVERE THUNDERSTORMS NOW
APPROACHING TOLEDO BEND DAM IN WESTERN VERNON PARISH WILL MOVE
SOUTHEAST ACROSS THE TORNADO WATCH AREA EARLY THIS MORNING. SOME OF
THESE STORMS HAVE PRODUCED LARGE HAIL IN EAST-CENTRAL TEXAS.
Local storm report, Mar 22, 3:26 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 AM CST TUE MAR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 AM     HAIL             ROCKLAND                31.00N 94.38W
03/22/2005  0.75 INCH        TYLER              TX   LAW ENFORCEMENT

            TYLER COUNTY SHERIFFS DEPUTY REPORTED PENNY-SIZED HAIL
            NEAR THE TOWN OF ROCKLAND

0312 AM     HAIL             3 W SAM RAYBURN DAM     31.06N 94.16W
03/22/2005  0.75 INCH        JASPER             TX   LAW ENFORCEMENT

            OFF-DUTY LAW ENFORCEMENT OFFICER REPORTED PENNY-SIZED
            HAIL AT HIS RESIDENCE NEAR SAM RAYBURN DAM.

&&

LGE

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.